Theory of two-dimensional mean field electron magnetohydrodynamics

Das, Amita ; Diamond, P. H. (2000) Theory of two-dimensional mean field electron magnetohydrodynamics Physics of Plasmas, 7 (1). pp. 170-177. ISSN 1070-664X

PDF - Author Version

Official URL:

Related URL:


The theory of mean field electrodynamics for diffusive processes in Electron Magnetohydrodynamic (EMHD) model is presented. In contrast to Magnetohydrodynamics (MHD) the evolution of magnetic field here is governed by a nonlinear equation in the magnetic field variables. A detailed description of diffusive processes in two dimensions are presented in this paper. In particular, it has been shown analytically that the turbulent magnetic field diffusivity is suppressed from naive quasilinear estimates. It is shown that for complete whistlerization of the spectrum, the turbulent diffusivity vanishes. The question of whistlerization of the turbulent spectrum is investigated numerically, and a reasonable tendency towards whistlerization is observed. Numerical studies also show the suppression of magnetic field diffusivity in accordance with the analytical estimates.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
Keywords:Plasma Magnetohydrodynamics; Plasma Transport Processes; Plasma Nonlinear Processes; Plasma Turbulence; Onlinear Differential Equations; Magnetohydrodynamics; Plasma Simulation; Turbulence; MHD Equilibrium; Charged-particle Transport Theory; Nonlinear Problems
ID Code:70456
Deposited On:21 Nov 2011 09:56
Last Modified:18 May 2016 16:31

Repository Staff Only: item control page